Alert archive / Oklahoma / Freeze Warnings in 2015
Freeze Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Nov 12, 2015, 3:05 PM CST for 11 counties in Oklahoma; 4 counties in Arkansas. It took effect at Nov 13, 2015, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2015, 3:05 PM CST (21:05 UTC)
- In effect from
- Nov 13, 2015, 2:00 AM CST
- Expired
- Nov 13, 2015, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 50 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076 WWUS74 KTSA 122105 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 305 PM CST THU NOV 12 2015 ARZ001-002-010-011-OKZ054>059-061>063-131400- /O.NEW.KTSA.FZ.W.0005.151113T0800Z-151113T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-ROGERS-MAYES-DELAWARE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE... CLAREMORE...PRYOR...JAY 305 PM CST THU NOV 12 2015 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST FRIDAY. * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... AND MADISON COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON... NOWATA... CRAIG...OTTAWA...PAWNEE...ROGERS...MAYES...AND DELAWARE COUNTIES. * TEMPERATURE...LOW TEMPERATURES OF 29 TO 32 DEGREES ARE EXPECTED ACROSS FAR NORTHERN OKLAHOMA INTO FAR NORTHWEST ARKANSAS. * IMPACTS...THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * IF YOU HAVE PLANTS OR OTHER TENDER VEGETATION WHICH COULD BE HARMED BY A FREEZE...TAKE THE TIME NOW TO PROTECT THEM. * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. && $$
1 follow-up statement
220 WWUS74 KTSA 130941 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 341 AM CST FRI NOV 13 2015 OKZ064-068-069-131400- /O.EXA.KTSA.FZ.W.0005.000000T0000Z-151113T1400Z/ CREEK-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...BRISTOW...TAHLEQUAH...STILWELL 341 AM CST FRI NOV 13 2015 ...FREEZE WARNING IN EFFECT UNTIL 8 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... AND MADISON COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON... NOWATA... CRAIG...OTTAWA...PAWNEE...ROGERS...MAYES...AND DELAWARE COUNTIES. * TEMPERATURE...LOW TEMPERATURES OF 29 TO 32 DEGREES ARE EXPECTED ACROSS PORTIONS OF NORTHERN OKLAHOMA EARLY THIS MORNING. * IMPACTS...THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * IF YOU HAVE PLANTS OR OTHER TENDER VEGETATION WHICH COULD BE HARMED BY A FREEZE...TAKE THE TIME NOW TO PROTECT THEM. * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. && $$ ARZ001-002-010-011-OKZ054>059-061>063-131400- /O.CON.KTSA.FZ.W.0005.000000T0000Z-151113T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-ROGERS-MAYES-DELAWARE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE... CLAREMORE...PRYOR...JAY 341 AM CST FRI NOV 13 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... AND MADISON COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON... NOWATA... CRAIG...OTTAWA...PAWNEE...ROGERS...MAYES...AND DELAWARE COUNTIES. * TEMPERATURE...LOW TEMPERATURES OF 29 TO 32 DEGREES ARE EXPECTED ACROSS PORTIONS OF NORTHERN OKLAHOMA INTO FAR NORTHWEST ARKANSAS EARLY THIS MORNING. * IMPACTS...THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * IF YOU HAVE PLANTS OR OTHER TENDER VEGETATION WHICH COULD BE HARMED BY A FREEZE...TAKE THE TIME NOW TO PROTECT THEM. * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Nov 12, 5:32 AM CST, 9 hours 33 minutes earlier.
Area forecast discussion, Nov 12, 5:32 AM CST, 9 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 532 AM CST THU NOV 12 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions will prevail through the forecast period. && .PREV DISCUSSION... /ISSUED 345 AM CST THU NOV 12 2015/ DISCUSSION... The closed low that moved through the Central Plains yesterday continued to lift northeast into the Great Lakes region with the associated cold front through the Ohio River Valley into the Gulf Coast states early this morning. In the wake of this departing system...the pressure gradient force has lessened as surface high pressure begins to set up over the Central/Southern Plains. This has allowed for westerly winds to subside quite a bit from last evening with 5 to 10 mph being common this morning over Eastern Oklahoma and Northwest Arkansas. Surface high pressure is expected to remain over the Southern Plains today and Friday before starting to shift off to the east Saturday. This will allow for mostly clear conditions and near seasonal average temperatures today into the weekend...with Saturday looking to be the warmer of the next three days. Before the center of high pressure moves over the CWA...northwesterly winds of 5 to 15 mph are expected today. These winds combined with dry air already in place will aid in min relative humidity values falling into the 25 to 35 percent range this afternoon. These conditions will continue a limited fire danger into this evening across Eastern Oklahoma and Northwest Arkansas. Winds should continue to subside and become light this evening and overnight...decreasing fire dangers. The next chance for precip is forecast to return Sunday/Sunday night in response to a weak shortwave that looks to break off from a more defined upper level low as it digs southeast along the West Coast. Latest model solutions indicate the strengthening low pushing into the Southern Plains during the first part of next week. Beyond this...model solutions differ quite a bit on timing and progress of this next system. Thus...will go with a blended approach along with the previous forecast and continue to carry shower/thunderstorm chances through Tuesday night...which is slightly more in-line with the ECMWF for now. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...05
Hazardous weather outlook, Nov 12, 1:18 PM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 118 PM CST THU NOV 12 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131145- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 118 PM CST THU NOV 12 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... NORTHWEST WINDS OF 10 TO 15 MILES AN HOUR AND MINIMUM RELATIVE HUMIDITIES IN THE 20 TO 30 PERCENT RANGE WILL RESULT IN A LIMITED FIRE DANGER THIS AFTERNOON. WINDS WILL DIMINISH AND HUMIDITY LEVELS WILL RECOVER BY LATE AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...AND SATURDAY...NO HAZARDS. SUNDAY...HIGH WIND POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... A POTENT UPPER LEVEL SYSTEM WILL MOVE INTO THE PACIFIC STATES OVER THE WEEKEND...INTO THE FOUR CORNERS REGION MONDAY...THEN MOVE INTO THE SOUTHERN PLAINS TUESDAY. SOUTH SURFACE WINDS WILL BEGIN TO INCREASE OVER OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY WELL IN ADVANCE OF THE UPPER SYSTEM. SOUTHWEST UPPER FLOW WILL STEER AN INITIAL WAVE & STREAM OF MOISTURE TO EASTERN OKLAHOMA..NORTHWEST ARKANSAS EARLY NEXT WEEK. THIS WILL RESULT IN A BETTER THAN EVEN CHANCE FOR THUNDERSTORMS...ALONG WITH A RISK OF HEAVY RAIN. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Freeze Warnings in Oklahoma, 2015Freeze Warnings in Arkansas, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.